MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION OCEAN DRAINS; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION OCEAN DRAINS; BOTTLE, COLLECTION, VACUUM
Model Number 2020-000
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted upon completion of the investigation into this event.
 
Event or Problem Description
It was reported that on removal of the drain from the packaging the patient tubing was noted to be kinked.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
A review of the images provided show that there is a kink in the tubing on the patient line as described in the complaint details.The kink in the tubing although undesirable cosmetically still meets the flow requirements as stated in the product performance specifications.A device history record review was performed and the lot of drains met the quality and performance requirements prior to release in an effort to enhance the clinician experience and reduce waste, atrium medical corporation introduced enhancements to the atrium chest drain family that simplify packaging and routine set-up of atrium chest drains.These enhancements factored-in clinician workflow exhibit multiple benefits, such as reducing costs associated with medical waste in the hospital as well as reducing manufacturing carbon footprint.As part of this initiative, the wall thickness of the patient tube set was modified from.094+/-.012 inches for the 3/8 inch tubing and.094 +/- 0.16 inches on the 1/4 in tubing to a minimum specification of.088 +/-.006 inches.The dimensional changes were still within the original product requirements.Letters of these changes were sent out to the customers and distributers in february 2019.In an effort to ensure the product was still performing properly, a planned engineering study that had been conducted prior to this complaint investigation in march 2020 (dd019971 drains kinking evaluation) was conducted using 59 samples from inventory that were sterilized 3x times.This study was created to ensure the threshold for airflow going through the tube set did not drop below the required 7.5slpm after applying a 150 gram weight to the tube set.The result was that the lowest value recorded was 24.85slpm.This is much higher than the threshold value.Although the kink in the tubing is undesirable the flow is very much still within the 7.5 slpm requirements.Based on the results of the investigation the kink in the tubing still meets the product requirement for flow as determined in the planned engineering study.Due to the feedback from the customers, a design control quality plan has been initiated to reverse the change that called for the wall thickness reduction.
 
Additional Manufacturer Narrative
Additional information: d4, h4 and h6.
 
Event or Problem Description
N/a.

Brand Name
OCEAN DRAINS
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key10283215
Report Number3011175548-2020-00932
Device Sequence Number14166552
Product Code KDQ
UDI-Device Identifier00650862102017
UDI-Public00650862102017
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Model Number2020-000
Device Catalogue Number2020-000
Device Lot Number454828
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer08/19/2020
10/06/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date08/27/2020
10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1